MAUDE Adverse Event Report: COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number C-TPNS-7.0D-65-REDO
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/08/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
While repairing the line, when the rn was giving medicine, she unclamped the blue leg to flush and a stream of water came out the side of the catheter.The patient did require an additional line placement procedure due to this occurrence.A section of the device did not remain inside the patient's body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation: a review of the complaint history, instructions for use (ifu), manufacturing instructions, quality control and visual inspection of the returned device was conducted during the investigation.A visual examination was completed; there were no identified holes in the lumen of the catheter or the hub.The visual examination was unable to confirm the presence of a leak and/or separation of the catheter.The complaint device was returned and physical examinations were performed.There is no evidence to suggest the product was not made to specifications.Based on the information provided, a definitive root cause cannot be determined.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.Per the risk assessment (ra) no further action is required.
 
Event or Problem Description

Brand Name
REDO DOUBLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5537943
Report Number1820334-2016-00195
Device Sequence Number10986771
Product Code FOZ
UDI-Device Identifier00827002079021
UDI-Public(01)00827002079021(17)180812(10)6061518
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberC-TPNS-7.0D-65-REDO
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/08/2016
Device Age6 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/11/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/31/2016
Supplement Report FDA Received Date10/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 YR